Alert archive / Michigan / Brisk Wind Advisories in 2009

Brisk Wind Advisory 21, NWS Detroit, MI

December 27, 2009

NWS Detroit, MI issued this brisk wind advisory at Dec 27, 2009, 10:23 AM EST. It took effect at Dec 28, 2009, 2:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 27, 2009, 10:23 AM EST (15:23 UTC)
In effect from
Dec 28, 2009, 2:00 PM EST
Expired
Dec 27, 2009, 3:42 PM EST
In force
Issued by
NWS Detroit, MI

The text

As transmitted, in the capitals the NWS used until 2016.

353 
WHUS73 KDTX 271523
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1023 AM EST SUN DEC 27 2009

...STRONG NORTHWEST WINDS WILL DEVELOP ON MONDAY...

.STRONG WINDS WILL DEVELOP ON MONDAY AS AN ARCTIC FRONT DROPS
SOUTH THROUGH THE CENTRAL GREAT LAKES. VERY COLD AIR STREAMING
ACROSS THE RELATIVELY WARM WATERS OF LAKE HURON WILL CREATE A HIGH
DEGREE OF INSTABILITY...ALLOWING NORTHWEST WINDS TO GUST TO 40
KNOT GALES AND WAVES TO BUILD IN EXCESS OF 12 FEET. COOLER WATERS AND
ICE GROWTH ACROSS INNER SAGINAW BAY...LAKE ST CLAIR...AND WESTERN
LAKE ERIE WILL LIMIT INSTABILITY...AND KEEP WAVES UNDER 4 FEET AND
MAXIMUM WIND GUSTS AROUND 30 KNOTS. WINDS AND WAVES WILL SUBSIDE
ACROSS THE CENTRAL GREAT LAKES ON TUESDAY AS HIGH PRESSURE BUILDS
IN FROM THE WEST.

LHZ361>363-280330-
/O.UPG.KDTX.GL.A.0024.091228T1700Z-091229T1200Z/
/O.NEW.KDTX.GL.W.0028.091228T1700Z-091229T1200Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
1023 AM EST SUN DEC 27 2009

...GALE WARNING IN EFFECT FROM NOON MONDAY TO 7 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON MONDAY TO 7 AM EST
TUESDAY. 

* DURING THE GALE WARNING...PLAN ON THE STRONGEST SUSTAINED 
  WINDS OF UP TO 35 KNOTS FROM THE NORTHWEST TO OCCUR AROUND 5 
  PM EST MONDAY. GUSTS OF UP TO 42 KNOTS ARE ALSO POSSIBLE. 
  LOOK FOR THE LARGEST WAVES OF UP TO 17 FEET TO OCCUR AROUND 8 
  PM EST MONDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ462>464-280330-
/O.UPG.KDTX.GL.A.0024.091228T1700Z-091229T1200Z/
/O.NEW.KDTX.GL.W.0028.091228T1900Z-091229T1200Z/
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1023 AM EST SUN DEC 27 2009

...GALE WARNING IN EFFECT FROM 2 PM MONDAY TO 7 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 PM MONDAY TO 7 AM EST
TUESDAY. 

* DURING THE GALE WARNING...PLAN ON THE STRONGEST SUSTAINED 
  WINDS OF UP TO 36 KNOTS FROM THE NORTHWEST TO OCCUR AROUND 5 
  PM EST MONDAY. GUSTS OF UP TO 42 KNOTS ARE ALSO POSSIBLE. 
  LOOK FOR THE LARGEST WAVES OF UP TO 18 FEET TO OCCUR AROUND 9 
  PM EST MONDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ421-441-280330-
/O.UPG.KDTX.GL.A.0024.091228T1900Z-091229T1000Z/
/O.NEW.KDTX.GL.W.0028.091228T1900Z-091229T1000Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI-
1023 AM EST SUN DEC 27 2009

...GALE WARNING IN EFFECT FROM 2 PM MONDAY TO 5 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 PM MONDAY TO 5 AM EST
TUESDAY. 

* DURING THE GALE WARNING...PLAN ON THE STRONGEST SUSTAINED 
  WINDS OF UP TO 33 KNOTS FROM THE NORTHWEST TO OCCUR AROUND 5 
  PM EST MONDAY. GUSTS OF UP TO 42 KNOTS ARE ALSO POSSIBLE. 
  LOOK FOR THE LARGEST WAVES OF UP TO 16 FEET TO OCCUR AROUND 9 
  PM EST MONDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ442-443-280330-
/O.UPG.KDTX.GL.A.0024.091228T1900Z-091229T1000Z/
/O.NEW.KDTX.GL.W.0028.091228T1900Z-091229T1000Z/
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
1023 AM EST SUN DEC 27 2009

...GALE WARNING IN EFFECT FROM 2 PM MONDAY TO 5 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 PM MONDAY TO 5 AM EST
TUESDAY. 

* DURING THE GALE WARNING...PLAN ON THE STRONGEST SUSTAINED 
  WINDS OF UP TO 31 KNOTS FROM THE NORTHWEST TO OCCUR AROUND 5 
  PM EST MONDAY. GUSTS OF UP TO 40 KNOTS ARE ALSO POSSIBLE. 
  LOOK FOR THE LARGEST WAVES OF UP TO 15 FEET TO OCCUR AROUND 
  10 PM EST MONDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ422-280330-
/O.NEW.KDTX.BW.Y.0021.091228T1900Z-091229T0600Z/
INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
1023 AM EST SUN DEC 27 2009

...BRISK WIND ADVISORY IN EFFECT FROM 2 PM MONDAY TO 1 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
BRISK WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM MONDAY TO 1 AM
EST TUESDAY. 

* DURING THE BRISK WIND ADVISORY...PLAN ON THE STRONGEST SUSTAINED
  WINDS OF UP TO 25 KNOTS FROM THE WEST TO OCCUR AROUND 7 PM EST
  MONDAY. GUSTS TO 30 KNOTS ARE ALSO POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT
ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. MOVING
ICE FLOES COULD DAMAGE SMALL CRAFT.

&&

$$

LEZ444-280330-
/O.NEW.KDTX.SC.Y.0393.091228T1200Z-091229T1000Z/
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
1023 AM EST SUN DEC 27 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM MONDAY TO 5 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM MONDAY TO
5 AM EST TUESDAY. 

* DURING THE SMALL CRAFT ADVISORY...PLAN ON THE STRONGEST 
  SUSTAINED WINDS OF UP TO 20 KNOTS FROM THE WEST TO OCCUR 
  AROUND 5 PM EST MONDAY. GUSTS OF UP TO 26 KNOTS ARE ALSO 
  POSSIBLE. LOOK FOR THE LARGEST WAVES OF UP TO 3 FEET TO OCCUR 
  AROUND 9 PM EST MONDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LCZ460-280330-
/O.NEW.KDTX.SC.Y.0393.091228T1900Z-091229T1000Z/
LAKE ST. CLAIR-
1023 AM EST SUN DEC 27 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM MONDAY TO 5 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM MONDAY TO
5 AM EST TUESDAY. 

* DURING THE SMALL CRAFT ADVISORY...PLAN ON THE STRONGEST
  SUSTAINED WINDS OF UP TO 21 KNOTS FROM THE NORTHWEST TO OCCUR
  AROUND 7 PM EST MONDAY. GUSTS OF UP TO 29 KNOTS ARE ALSO
  POSSIBLE. LOOK FOR THE LARGEST WAVES OF UP TO 4 FEET TO OCCUR
  AROUND 9 PM EST MONDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HLO
1 follow-up statement
501 
WHUS73 KDTX 272042
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
342 PM EST SUN DEC 27 2009

...NORTHWEST GALES WILL DEVELOP ON MONDAY...

.GALE FORCE WINDS WILL DEVELOP ON MONDAY AS AN ARCTIC FRONT DROPS 
SOUTH THROUGH THE CENTRAL GREAT LAKES. VERY COLD AIR STREAMING 
ACROSS THE RELATIVELY WARM LAKE WATERS WILL CREATE A HIGH DEGREE OF 
INSTABILITY...ALLOWING NORTHWEST WINDS TO GUST UP TO 45 KNOT
GALES. WAVES OVER LAKE HURON WILL BUILD TO 12 FEET OR
GREATER...WHILE COOLER WATER TEMPERATURES AND ICE COVER WILL LIMIT
WAVE GROWTH TO UNDER 4 FEET ACROSS LAKE ST CLAIR...WESTERN LAKE
ERIE...AND INNER SAGINAW BAY. THE COMBINATION STRONG WINDS...LARGE
WAVES...AND BELOW FREEZING TEMPERATURES WILL ALSO CREATE SOME
AREAS OF FREEZING SPRAY OVER THE OPEN WATERS OF LAKE HURON. WINDS
AND WAVES WILL SUBSIDE ACROSS THE CENTRAL GREAT LAKES ON TUESDAY
AS HIGH PRESSURE BUILDS IN FROM THE WEST.

LHZ422-280930-
/O.EXB.KDTX.GL.W.0028.091228T1700Z-091229T0300Z/
/O.UPG.KDTX.BW.Y.0021.091228T1900Z-091229T0600Z/
INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
342 PM EST SUN DEC 27 2009

...GALE WARNING IN EFFECT FROM NOON TO 10 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM EST MONDAY. 

* DURING THE GALE WARNING...PLAN ON THE STRONGEST SUSTAINED 
  WINDS OF UP TO 26 KNOTS FROM THE NORTHWEST TO OCCUR AROUND 5 
  PM EST MONDAY. GUSTS OF UP TO 37 KNOTS ARE ALSO POSSIBLE. 
  LOOK FOR THE LARGEST WAVES OF UP TO 4 FEET TO OCCUR AROUND 8 
  PM EST MONDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LEZ444-280930-
/O.UPG.KDTX.SC.Y.0393.091228T1200Z-091229T1000Z/
/O.EXB.KDTX.GL.W.0028.091228T1500Z-091229T0300Z/
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
342 PM EST SUN DEC 27 2009

...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM EST MONDAY. 

* DURING THE GALE WARNING...PLAN ON THE STRONGEST SUSTAINED WINDS
  OF UP TO 26 KNOTS FROM THE NORTHWEST TO OCCUR AROUND 7 PM EST
  MONDAY. GUSTS OF UP TO 36 KNOTS ARE ALSO POSSIBLE. LOOK FOR THE
  LARGEST WAVES OF UP TO 4 FEET TO OCCUR AROUND 2 PM EST MONDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LCZ460-280930-
/O.EXB.KDTX.GL.W.0028.091228T1700Z-091229T0300Z/
/O.UPG.KDTX.SC.Y.0393.091228T1900Z-091229T1000Z/
LAKE ST. CLAIR-
342 PM EST SUN DEC 27 2009

...GALE WARNING IN EFFECT FROM NOON TO 10 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM EST MONDAY. 

* DURING THE GALE WARNING...PLAN ON THE STRONGEST SUSTAINED WINDS
  OF UP TO 24 KNOTS FROM THE NORTHWEST TO OCCUR AROUND 6 PM EST
  MONDAY. GUSTS OF UP TO 37 KNOTS ARE ALSO POSSIBLE. LOOK FOR THE
  LARGEST WAVES OF UP TO 4 FEET TO OCCUR AROUND 1 PM EST MONDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ462>464-280930-
/O.EXT.KDTX.GL.W.0028.091228T1700Z-091229T1200Z/
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
342 PM EST SUN DEC 27 2009

...GALE WARNING NOW IN EFFECT FROM NOON MONDAY TO 7 AM EST
TUESDAY...

THE GALE WARNING IS NOW IN EFFECT FROM NOON MONDAY TO 7 AM EST
TUESDAY. 

* DURING THE GALE WARNING...PLAN ON THE STRONGEST SUSTAINED 
  WINDS OF UP TO 36 KNOTS FROM THE NORTHWEST TO OCCUR AROUND 5 
  PM EST MONDAY. GUSTS OF UP TO 45 KNOTS ARE ALSO POSSIBLE. 
  LOOK FOR THE LARGEST WAVES OF UP TO 20 FEET TO OCCUR AROUND 9 
  PM EST MONDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ421-441-280930-
/O.EXT.KDTX.GL.W.0028.091228T1700Z-091229T1000Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI-
342 PM EST SUN DEC 27 2009

...GALE WARNING NOW IN EFFECT FROM NOON MONDAY TO 5 AM EST
TUESDAY...

THE GALE WARNING IS NOW IN EFFECT FROM NOON MONDAY TO 5 AM EST
TUESDAY. 

* DURING THE GALE WARNING...PLAN ON THE STRONGEST SUSTAINED 
  WINDS OF UP TO 33 KNOTS FROM THE NORTHWEST TO OCCUR AROUND 5 
  PM EST MONDAY. GUSTS OF UP TO 44 KNOTS ARE ALSO POSSIBLE. 
  LOOK FOR THE LARGEST WAVES OF UP TO 18 FEET TO OCCUR AROUND 9 
  PM EST MONDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ442-443-280930-
/O.EXT.KDTX.GL.W.0028.091228T1700Z-091229T1000Z/
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
342 PM EST SUN DEC 27 2009

...GALE WARNING NOW IN EFFECT FROM NOON MONDAY TO 5 AM EST
TUESDAY...

THE GALE WARNING IS NOW IN EFFECT FROM NOON MONDAY TO 5 AM EST
TUESDAY. 

* DURING THE GALE WARNING...PLAN ON THE STRONGEST SUSTAINED 
  WINDS OF UP TO 31 KNOTS FROM THE NORTHWEST TO OCCUR AROUND 5 
  PM EST MONDAY. GUSTS OF UP TO 41 KNOTS ARE ALSO POSSIBLE. 
  LOOK FOR THE LARGEST WAVES OF UP TO 17 FEET TO OCCUR AROUND 
  11 PM EST MONDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ361>363-280930-
/O.CON.KDTX.GL.W.0028.091228T1700Z-091229T1200Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
342 PM EST SUN DEC 27 2009

...GALE WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 7 AM EST
TUESDAY...

A GALE WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 7 AM EST
TUESDAY. 

* DURING THE GALE WARNING...PLAN ON THE STRONGEST SUSTAINED 
  WINDS OF UP TO 36 KNOTS FROM THE NORTHWEST TO OCCUR AROUND 5 
  PM EST MONDAY. GUSTS OF UP TO 45 KNOTS ARE ALSO POSSIBLE. 
  LOOK FOR THE LARGEST WAVES OF UP TO 18 FEET TO OCCUR AROUND 8 
  PM EST MONDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

HLO

What forecasters said that day

The local office's own words before this brisk wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this brisk wind advisory went out at Dec 27, 6:07 AM EST, 4 hours 16 minutes earlier.

Area forecast discussion, Dec 27, 6:07 AM EST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
607 AM EST SUN DEC 27 2009

.AVIATION...

SOUTHWEST FLOW IN ADVANCE OF LARGE UPPER LOW WILL CONTINUE TO FEED
LOW LEVEL MOISTURE AND OCCASIONAL SNOW SHOWERS INTO THE AREA TODAY
AS IT WOBBLES INTO THE CENTRAL GREAT LAKES. EXPECT PREVAILING VFR
WITH CIGS AOA 4000 FEET MUCH OF THE TIME TODAY...WITH BANDS OF SNOW
SHOWERS PRODUCING MVFR CIGS/VSBYS AT TIMES THIS MORNING AND AGAIN
LATE IN THE DAY. LOWER CEILINGS WILL BE POSSIBLE AFTER 00Z-03Z AS
WEST/SOUTHWEST FLOW ALLOWS FOR MORE ENHANCEMENT FROM LAKE MICHIGAN
AND BY THE END OF THIS FORECAST PERIOD...WOULD EXPECT WIDESPREAD
SNOW SHOWERS IN THIS FLOW JUST IN ADVANCE OF AN ARCTIC FRONT THAT
WILL SWEEP THROUGH THE AREA AFTER THE UPPER LOW PROGRESSES OFF TO
THE EAST/NORTHEAST.

&&

.PREV DISCUSSION...ISSUED 345 AM EST SUN DEC 27 2009

SHORT TERM...TODAY

AN LARGE ELONGATED UPPER LOW COMPRISED OF TWO DISTINCT VORTICITY
CENTERS WILL WOBBLE INTO THE REGION TODAY PRODUCING SNOW SHOWERS
FROM TIME TO TIME. LIFT FROM ONE OF THESE LOBES WILL LIFT NORTH OF
THE REGION EARLY THIS MORNING...BRINGING A PERIOD OF ONLY FLURRIES
OR SCATTERED LIGHT SNOW SHOWERS...BUT THE EFFECTS OF THE SECOND
CENTER WILL BEGIN TO SPREAD INTO THE REGION LATER THIS MORNING ON
INTO THE AFTERNOON...AND WILL GO WITH OCCASIONAL SNOW SHOWERS AS
MOST AREAS WILL RECEIVE AT LEAST A DUSTING DURING THE NEXT 12 HRS
WITH TOP ACCUMULATIONS UP TO AN INCH IN SOME AREAS. TEMPERATURES
WILL TOP OUT AROUND 30 DEGREES TODAY...WHICH IS ONLY A FEW DEGREES
BELOW NORMAL HIGH TEMPERATURES FOR LATE DECEMBER.

LONG TERM...

MODEL TRENDS TONIGHT SUPPORT A MORE DIRECT BLOW FROM THE ARCTIC
FRONT/UPPER WAVE/SHORTWAVE TROUGH SLIDING THROUGH THE CENTRAL GREAT
LAKES ON MONDAY. HAVE THUS RAMPED UP POPS TO NUMEROUS TO
CATEGORICAL...WITH FAIRLY HEALTHY LIFT INDICATED WITHIN THE
DENDRITIC SNOW GROWTH REGION...GOOD BURST OF 275-280 K ISENTROPIC
ASCENT...LOW STATIC STABILITY IN THE LOW LEVELS...AND 2 G/KG OF
SPECIFIC HUMIDITY NOTED AT 850 MB. THINKING MOST LOCATIONS WILL GET
A QUICK INCH OF SNOW...WITH TWO INCHES IN A FEW LOCATIONS (LIKELY
THUMB REGION).

MODEL CONSENSUS IS FOR 850 MB TEMPS TO FALL INTO THE NEGATIVE UPPER
TEENS MONDAY NIGHT...WITH 925 MB TEMPS FALLING TO -13 C OR SLIGHTLY
COLDER. WIND AND CLOUDS THROUGH MONDAY NIGHT ARE EXPECTED TO HOLD
MINS IN THE LOW/MID TEENS....WITH HIGH TEMPERATURES ONLY MAKING IT
INTO THE MID 20S ON TUESDAY WITH LIMITED MIXING AS SURFACE RIDGE
AXIS (EXTENDING FROM HIGH OVER THE OHIO VALLEY) MOVES IN FOR TUESDAY
NIGHT. AT THIS POINT...WILL CALL FOR MINS TO HOLD IN THE LOW TO MID
TEENS...AS LOW LEVEL WARM ADVECTION KICKS IN AFTER MIDNIGHT.

PER 00Z EUROPEAN/GFS...
INITIAL SPLIT FLOW PATTERN OVER THE CONUS DURING THE MID WEEK PERIOD
IS STILL FORECASTED TO UNDERGOING SOME AMPLIFICATION/PHASING BY THE
END OF THE WORK WEEK...WITH LONGWAVE TROUGH AXIS OVER THE EASTERN
CONUS RESULTING IN NORMAL TO BELOW NORMAL TEMPERATURES AND AT LEAST
SCATTERED SNOW SHOWERS.

MARINE...

AN ARCTIC FRONT DROPPING SOUTH THROUGH THE CENTRAL GREAT LAKES ON
MONDAY IS EXPECTED TO LEAD TO NORTHWEST GALES OVER THE OPEN WATERS
OF LAKE HURON...AS VERY COLD TEMPERATURES COMING OVER THE RELATIVELY
WARM WATERS LEAD TO EXCELLENT LOW LEVEL INSTABILITY AND SUBSEQUENT
GOOD WAVE GROWTH IN EXCESS OF 12 FEET. A FEW GUSTS TO GALE FORCE
WINDS ARE ALSO EXPECTED ALONG THE NEARSHORE WATERS OF LAKE
HURON...INCLUDING OUTER SAGINAW BAY. COLDER WATER AND ICE COVER OVER
INNER SAGINAW BAY...LAKE ST CLAIR AND LAKE ERIE ARE EXPECTED TO LEAD
TO A MORE STABLE ENVIRONMENT/LESS MIXING...AND FORECASTING WINDS TO
HOLD AROUND 25 KNOTS. IN ANY EVENT...WIND AND WAVES WILL SLOWLY BE
DECREASING AS WE HEAD INTO TUESDAY...AS A RIDGE OF HIGH PRESSURE
BUILDS IN FOR TUESDAY NIGHT.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LAKE HURON...
     GALE WATCH...LHZ361-LHZ362-LHZ363-LHZ462-LHZ463-LHZ464...FROM NOON
     MONDAY TO 7 AM TUESDAY.

     GALE WATCH...NEARSHORE WATERS FROM PORT AUSTIN TO PORT HURON
     INCLUDING OUTER SAGINAW BAY...FROM 2 PM MONDAY TO 5 AM TUESDAY.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....DG
SHORT TERM...DG
LONG TERM....SF
MARINE.......SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Dec 27, 4:05 AM EST, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
405 AM EST SUN DEC 27 2009

MIZ047>049-053>055-060>063-068>070-075-076-082-083-280915-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
405 AM EST SUN DEC 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS TODAY WILL SLOWLY TAPER OFF TONIGHT AS AN UPPER
LEVEL LOW TRACKS JUST SOUTH OF THE MICHIGAN BORDER.
SNOWFALL ACCUMULATIONS OF HALF AN INCH TO TWO INCHES ARE
EXPECTED...HIGHEST AMOUNTS TOWARD THE OHIO BORDER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF SNOW SHOWERS WILL ACCOMPANY AN ARCTIC FRONT ON
MONDAY. SNOWFALL ACCUMULATIONS OF HALF AN INCH TO TWO
INCHES ARE EXPECTED...HIGHEST AMOUNTS OVER THE THUMB REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-280915-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
405 AM EST SUN DEC 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A GALE WATCH HAS BEEN ISSUED FOR ALL OF LAKE HURON...WITH THE
EXCEPTION OF INNER SAGINAW BAY...FOR MONDAY AFTERNOON AND MONDAY
NIGHT. REFER TO THE LATEST MARINE FORECASTS FOR DETAILS... /GLFLH/
.../NSHDTX/.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 3:45 AM ESTGale WatchDTX7 hr
Dec 27, 10:23 AM ESTGale WarningDTX41 hr
Dec 27, 10:23 AM ESTSmall Craft AdvisoryDTX5 hr

Nearby

Brisk Wind Advisories in Michigan, 2009Every brisk wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.